Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Is depigmentation on the inner side of the lips a cause for concern?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7445 Questions
Question
Hello,

I had a scab near my mouth following dryness and it fell off and it appears whitish now. My inner upper lip also looks hypo-pigmented. I have had allergies and a sore mouth previously. Doctors seemed uncertain. At the emergency, another doctor told me it could be a viral infection that would go on its own. I had been prescribed anti-allergens and my family doctor gave me an anti-fungal mouthwash also. But the soreness took some time to disappear, and it gradually decreased on its own. Recently my family doctor had a look and told me the hypo-pigmentation does not seem serious and it is most probably due to the skin trauma. I would like to get the opinion of an experienced dermatologist here for the same.
Fri, 18 May 2018 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 3 hours later
Brief Answer:
Kindly upload images, please

Detailed Answer:
Hello. Thank you for asking,
I am Dr. Kakkar (Dermatologist and Venereologist). I have noted your concern.

Perhaps you have developed either post inflammatory hyperpigmentation/depigmentation Or lip vitiligo.

I'd request you to kindly upload an image/photograph of the affected area in the "Reports Section" of this web-page so that I am able to confirm and guide you better.

Awaiting...

Regards

Above answer was peer-reviewed by
 
Follow-up: Is depigmentation on the inner side of the lips a cause for concern? 22 hours later
I have attached two images. I hope these help. Please let me know more close-up images are needed. I have had skin peeling as well from time to time. I'm in a new environment with a very cold climate, temperatures are in -10 to -20 nowadays. Could that be a reason? Thank you very much for answering.

Thank you
 
 
Answered by Dr. Kakkar S. 13 hours later
Brief Answer:
Vitiligo

Detailed Answer:
Thank you. I have viewed the images.

I can see that you have depigmentation of the mucous lining/inner side of lips as well as some of the skin at the right side of angle of mouth. This is clearly vitiligo. I suggest you to apply a topical tacrolimus 0.1 %ointment, twice daily. It is a prescription drug.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor